What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jun 1, 5:44 AM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 1, 5:44 AM CST, 2 hours 20 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
644 AM CDT Tue Jun 1 2021
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Brownsville radar currently indicates a cluster of
convection northwest of the RGV aerodromes, extending near from
Rio Grande City to east of BKS, moving to the southeast. The
latest HRRR run shows this activity moving towards the coast by
mid morning. Will mention TEMPO wording for TSRA at the all local
aerodromes, especially before 15Z. Otherwise, mainly VFR
conditions and light to moderate southeast winds are expected
through much of the period. Another round of convection is
expected to approach the RGV terminals late in the period.
&&
.PREV DISCUSSION... /issued 341 AM CDT Tue Jun 1 2021/
SHORT TERM (Now through Wednesday): A 500mb long wave trough
continues to dig southward out of the Rockies/Plains into Texas
early this morning. Also, a weakening mid-level ridge currently
prevails over central/northern Mexico with a cutoff low over the
Baja. A series of 500mb short wave troughs upstream will move into
deep south Texas through the period. The combination of the series
of impulses passing overhead and abundant low-level moisture in
place will support periods of convection through the short term.
A mid/upper level short wave currently moving towards the area from
Mexico is generating a cluster of convection just northwest of
Zapata County. A Severe Thunderstorm Watch remains in effect for
Zapata, Jim Hogg and Brooks Counties until 6 AM this morning. The
main threats with any strong to severe storms that develop will be
damaging winds, large hail and heavy rainfall. These storms may
spread into the middle part of the CWA by mid-late morning, but less
likely to be severe by that time. A moist and unstable atmosphere
will keep the threat of isolated to scattered showers and
thunderstorms possible through today. The Latest 07Z HRRR run
indicates that ongoing convection may collide with previous surface
boundaries allowing for additional development across the Rio Grande
Valley and eastern portions of the CWA later today.
Another short wave trough is expected to develop over Mexico and
move into South Texas later this evening into tonight. This will
likely produce another storm complex to form over northern Mexico
and/or southwest Texas by late this evening and move towards the
CWA. The Storm Prediction Center has a Marginal Risk of severe
thunderstorms for Zapata and portions of Starr and Jim Hogg Counties
in their Day 1 and Day 2 outlooks.
Highs today and Wednesday are expected to range from the lower 80s
at the beaches and the mid/upper 80s to lower 90s inland due to the
increase rain chances and cloud cover. Low temperatures tonight will
fall into the mid to upper 70s under mostly cloudy skies. Broad
surface high pressure across the Gulf of Mexico will continue to
moderate to breezy southeast winds today and Wednesday.
LONG TERM (Wednesday Night through Monday): Closed 500 mb low
pressure over the Baja California will morph into mid-level
troughiness over the central United States and yet another closed
500 mb low there during the period. This pattern will produce
generally scattered to numerous showers and thunderstorms for Deep
South Texas and the Rio Grande Valley for a vast majority of the
forecast period. The sustained chance for precipitation and the
associated significant cloud cover will result in near to slightly
below daytime high and overnight low temperatures.
MARINE (Now through Wednesday): Broad high pressure will support
favorable conditions on the Laguna Madre and Gulf water today
through Wednesday. Light to moderate southeast winds and low to
moderate seas will prevail through the period. Isolated to scattered
showers and thunderstorms will be possible from time to time.
Wednesday Night through Monday: Favorable marine conditions will
prevail through a majority of the period courtesy of weak high
pressure over the western Gulf of Mexico. Increasing winds and
building seas will then occur for Sunday and Monday due to an
intensifying pressure gradient, resulting in Small Craft Exercise
Caution and/or Small Craft Advisory along the Lower Texas Coast.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 88 76 87 75 / 30 10 30 40
BROWNSVILLE 89 76 89 75 / 30 10 40 40
HARLINGEN 90 75 89 73 / 30 20 40 40
MCALLEN 92 75 91 73 / 40 30 50 50
RIO GRANDE CITY 93 73 92 72 / 40 40 50 60
SOUTH PADRE ISLAND 83 78 82 77 / 20 10 30 30
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
63-KC
Hazardous weather outlook, Jun 1, 5:07 AM CST, 2 hours 57 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Brownsville TX
607 AM CDT Tue Jun 1 2021
TXZ248>257-351-353-021115-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
607 AM CDT Tue Jun 1 2021
This Hazardous Weather Outlook is for portions of Deep South
Texas.
.DAY ONE...Today and Tonight
Scattered thunderstorms will be possible today and tonight. Isolated
stronger thunderstorms could produce small hail, strong and gusty
winds, frequent cloud to ground lightning, and locally heavy
rainfall/nuisance flooding.
There is a Moderate Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Scattered thunderstorms will be possible Wednesday through Saturday.
Isolated stronger thunderstorms could produce small hail, strong
and gusty winds, frequent cloud to ground lightning, and locally
heavy rainfall/nuisance flooding.
An elevated risk of rip currents is possible at the local beaches
Tuesday through Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
GMZ130-132-135-150-155-170-175-021115-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
607 AM CDT Tue Jun 1 2021
This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Scattered thunderstorms will be possible across the lower Texas
marine locations from Wednesday through Monday. Isolated stronger
thunderstorms could produce gusty winds, locally higher seas, and
frequent cloud to water lightning.
Small craft advisories may be needed along the lower Texas coast
Sunday and Monday due to stronger winds and building seas.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 1, 5:34 AM CST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Brownsville TX
634 AM CDT Tue Jun 1 2021
TXZ250-251-254-353-011215-
Inland Willacy TX-Brooks TX-Northern Hidalgo TX-Inland Kenedy TX-
634 AM CDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KENEDY...
NORTHEASTERN HIDALGO...NORTHEASTERN STARR...SOUTHEASTERN BROOKS AND
NORTHWESTERN WILLACY COUNTIES UNTIL 715 AM CDT...
At 634 AM CDT, Doppler radar was tracking a strong thunderstorm near
Puerto Rico, or 11 miles northwest of San Manuel, moving east at 25
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Linn, San Manuel, El Coyote Ranch Airport and Puerto Rico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2688 9779 2650 9779 2651 9842 2658 9842
2678 9832 2678 9842 2688 9842
TIME...MOT...LOC 1134Z 272DEG 23KT 2668 9825
TOMASELLISpecial weather statement, Jun 1, 6:04 AM CST, 2 hours before
Special Weather Statement
National Weather Service Brownsville TX
704 AM CDT Tue Jun 1 2021
TXZ250-251-253>255-351-353-011245-
Inland Willacy TX-Southern Hidalgo TX-Brooks TX-Coastal Kenedy TX-
Northern Hidalgo TX-Inland Cameron TX-Inland Kenedy TX-
704 AM CDT Tue Jun 1 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KENEDY...CENTRAL
HIDALGO... NORTHWESTERN CAMERON...SOUTHEASTERN BROOKS AND WILLACY
COUNTIES UNTIL 745 AM CDT...
At 702 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Riviera Beach to near Mccook.
Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Harlingen, Raymondville, Elsa, Edcouch, Santa Rosa, Lyford, La Villa,
Armstrong, Lasara and Linn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 2690 9737 2698 9746 2691 9746 2700 9755
2678 9734 2676 9735 2676 9736 2682 9738
2682 9739 2675 9745 2676 9738 2674 9747
2664 9745 2622 9775 2641 9848 2727 9774
2723 9753 2728 9735
TIME...MOT...LOC 1202Z 265DEG 24KT 2727 9751 2641 9836
MejiaSpecial weather statement, Jun 1, 6:41 AM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Brownsville TX
741 AM CDT Tue Jun 1 2021
TXZ251-253>256-351-353-011330-
Coastal Willacy TX-Inland Willacy TX-Southern Hidalgo TX-
Coastal Kenedy TX-Northern Hidalgo TX-Inland Cameron TX-
Inland Kenedy TX-
741 AM CDT Tue Jun 1 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
KENEDY...HIDALGO...NORTHWESTERN CAMERON...SOUTHEASTERN BROOKS AND
WILLACY COUNTIES UNTIL 830 AM CDT...
At 740 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Malaquite Beach to Rudolph to
8 miles south of Los Ebanos. Movement was southeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Edinburg, Mission, Pharr, Harlingen, Weslaco, San Juan, Alamo, Donna,
Raymondville and Elsa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2690 9737 2698 9746 2690 9746 2700 9756
2669 9732 2668 9732 2672 9735 2671 9737
2669 9747 2668 9733 2660 9743 2663 9745
2648 9746 2606 9807 2624 9858 2724 9758
2728 9735
TIME...MOT...LOC 1240Z 309DEG 17KT 2730 9736 2671 9776 2613 9859
MejiaSpecial weather statement, Jun 1, 7:21 AM CST, 43 minutes before
Special Weather Statement
National Weather Service Brownsville TX
821 AM CDT Tue Jun 1 2021
TXZ251-253>256-351-353-011400-
Coastal Willacy TX-Inland Willacy TX-Southern Hidalgo TX-
Coastal Kenedy TX-Northern Hidalgo TX-Inland Cameron TX-
Inland Kenedy TX-
821 AM CDT Tue Jun 1 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN
KENEDY...EASTERN HIDALGO...NORTHWESTERN CAMERON AND WILLACY COUNTIES
UNTIL 900 AM CDT...
At 820 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Rudolph to 21 miles southwest
of Hidalgo High School. Movement was east at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Edinburg, Mission, Pharr, Harlingen, Weslaco, San Juan, Alamo, Donna,
Mercedes and Raymondville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2669 9747 2669 9734 2667 9746 2666 9746
2668 9735 2665 9744 2655 9742 2603 9774
2607 9786 2606 9820 2619 9842 2682 9788
2674 9742 2670 9746 2673 9733 2672 9733
TIME...MOT...LOC 1320Z 283DEG 18KT 2665 9766 2584 9845
MejiaLocal storm report, Jun 1, 7:52 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
852 AM CDT TUE JUN 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 AM TSTM WND GST 5 N HIDALGO 26.18N 98.24W
06/01/2021 M47.00 MPH HIDALGO TX ASOS
MEASURED WIND GUST OF 47 MPH AT MFE.
&&
MEJIASpecial weather statement, Jun 1, 7:57 AM CST, 7 minutes before
Special Weather Statement
National Weather Service Brownsville TX
857 AM CDT Tue Jun 1 2021
TXZ253>256-011445-
Coastal Willacy TX-Inland Willacy TX-Southern Hidalgo TX-
Inland Cameron TX-
857 AM CDT Tue Jun 1 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN KENEDY...
SOUTHEASTERN HIDALGO...NORTHWESTERN CAMERON AND WILLACY COUNTIES
UNTIL 945 AM CDT...
At 856 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Raymondville to 13 miles south of Santa
Ana National Wildlife Refuge. Movement was east at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Pharr, Harlingen, Weslaco, San Juan, San Benito, Alamo, Donna,
Mercedes, Raymondville and Hidalgo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2607 9786 2604 9808 2605 9807 2609 9827
2644 9799 2661 9791 2652 9745 2651 9741
2651 9743 2647 9742 2645 9746 2647 9740
2646 9741 2645 9741 2602 9767
TIME...MOT...LOC 1356Z 278DEG 12KT 2648 9775 2589 9809
Mejia